Missouri, 2025Wildfire in Missouri, March 18 to 19, 2025
March 18 to 19, 2025 · NWS SGF · 2 events in 2 counties and zones
A Red Flag Warning was in effect on March 18th. Low humidity and gusty winds caused several wildfires across southern Missouri, most notably in Taney and Camden counties.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Red Flag Warning was in effect on March 18th. Low humidity and gusty winds caused several wildfires across southern Missouri, most notably in Taney and Camden counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 18, 5:44 AM CST, 1 hour 16 minutes earlier. Its key messages:
- Elevated to Significant fire danger today with a Red Flag Warning this afternoon and evening.
- Gusts of 40-50 mph expected today. Wind Advisory for portions of the area.
- Stronger gusts up to 45-55 mph expected Wednesday. Significant fire weather also, mainly east.
- Light rain showers Wednesday afternoon transitioning to light snow in the evening and overnight. No snow accumulations.
- Fire weather risk is elevated for Thursday and significant for Friday.
Area forecast discussion, Mar 18, 5:44 AM CST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
644 AM CDT Tue Mar 18 2025
.KEY MESSAGES...
- Elevated to Significant fire danger today with a Red Flag
Warning this afternoon and evening.
- Gusts of 40-50 mph expected today. Wind Advisory for portions
of the area.
- Stronger gusts up to 45-55 mph expected Wednesday. Significant
fire weather also, mainly east.
- Light rain showers Wednesday afternoon transitioning to light
snow in the evening and overnight. No snow accumulations.
- Fire weather risk is elevated for Thursday and significant
for Friday.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 254 AM CDT Tue Mar 18 2025
Today: The pressure gradient will continue to tighten as a
surface low deepens over KS. Stronger S-SW winds (Max gusts
40-50 mph, strongest W of Hwy 65 and the higher terrain of the
Ozarks Plateau) and greater moisture (MinRH 20-35%, lowest
toward central MO) will result in significant fire weather
concerns. Red Flag Warning is in effect this afternoon and
evening for the entire area. A Wind Advisory has been issued for
the aforementioned areas of strongest winds. Look for high
temps in the mid 70s to mid 80s.
Tonight night through Wednesday night:
Models are in good general agreement in occluding the leeward
cyclone as over NE KS tonight into Wednesday morning, deepening
the surface low to 985-990mb as it tracks across NW MO on
Wednesday. Still some uncertainty on strength and exactly
track, so some adjustments to Wednesday wind speeds may be
needed.
Winds: The most likely impact for our area will be
strong winds out the south tonight, then veering out of the
west and northwest through the day following the passage of a
dry line and cold front. Gusts tonight should mainly remain
below the 45 mph Wind Advisory criteria, but occasional gusts
above that are possible. Wednesday looks like a solid Advisory
day, though, with forecast gusts of 45-55 mph. If stronger wind
fields and/or greater mixing can be realized, winds could gust
over the 58 mph criteria for a High Wind Warning, but NBM
probabilities of that occuring are less than 30% at this time.
Precip: No precip is expected along the dry line and cold front,
but in the later afternoon into the overnight hours wrap around
moisture and the upper trough will lead to rain and snow
showers. This will be very similar to the rain and snow on the
back side of the system last Friday night. Lows around freezing
and warm ground temps will prevent any accumulations. Total QPF
looks to be greatest across central MO with around a tenth of an
inch expected. Areas south of there should see less than a
tenth. This will not help fire weather concerns much for later
in the week.
Fire weather: Moisture drops behind the morning dryline, but
quickly increases back to 50-60% over the west. Over the east,
near and east of Hwy 63, the moisture may be slower to move in
behind the dry line, possibly allowing for values of 25-35% to
linger for a few hours. Combined with the strong winds, this
may lead to an area of elevated to significant fire concerns
over the east. While other areas will see elevated to
significant Wind/RH combo, the timing will be too short lived to
be a significant concern.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 254 AM CDT Tue Mar 18 2025
Thursday:
Could see some elevated fire weather Thursday, but high temps
in the 50s should help inhibit greater concern. MinRH values of
20-30% are expected. Winds will be from the NW at 10-15 mph
gusting to 15-25 mph.
Friday:
Warmer Friday with highs in the 60s. Elevated to significant
fire weather is a concern given minRH values of 20-30% and max
southerly gusts of 30-40 mph.
Next weekend:
Saturday looks like another 20-30% minRH day, but with light
winds.
Still plenty of uncertainty with details, but a pair of
shortwaves may bring showers and thunderstorms Friday night
(~30%) and again Saturday night into Sunday (~60%). Still a
long way out with limited confidence, but will monitor for
severe potential given low end probabilities from CSU ML and
CIPS output edging into the area and the SPC outlook just south
of the CWA.
Look for highs in the 60s both days.
&&
.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 625 AM CDT Tue Mar 18 2025
Flight conditions will be VFR through the forecast period though
some high cloud cover will move over the region. A tight surface
pressure gradient will produce gusty southerly winds. Low level
wind shear will additionally be a concern through the period.
&&
.FIRE WEATHER...
Issued at 330 AM CDT Mon Mar 17 2025
For specific local forecasts, see our forecast webpages or the
Fire Weather Planning Forecast.
Today: Red Flag Warning across the entire area this afternoon
and evening due to RH values as low as 20-30 percent and gusty
southwesterly wind gusts up to 40 to 50 mph.
Wednesday: Strong winds (gusting 45-55 mph). RH will briefly
drop to 20-30% behind a dry line, but over most of the area that
will only last a couple hours in the morning before moisture
increases. However, minRH around 25-35% will linger longer near
and east of Hwy 63 in the afternoon. Significant fire weather
concerns exist for these eastern areas. Little to no
precipitation is expected until light rain/snow Wednesday
evening into Wednesday night, but amounts are generally expected
to be less than a tenth of an inch.
Thursday: Dry (20-30 RH) but with high temps in the 50s. Sunny
skies and breezy winds. Thinking cooler temps, lighter winds,
and recent light precip the night before will prevent too many
concerns for Thursday, but may serve to dry fuels for a more
significant fire day Friday.
Friday: Elevated to significant fire concerns. Highs in the 60s,
minRH 20-30%, and southerly winds gusting to 30-40 mph
(strongest west) are in the forecast.
Next weekend: Greater moisture, lighter winds, and 50-60%
chances for rain will reduce fire concerns.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Wind Advisory until 8 PM CDT this evening for KSZ073-097-101.
Red Flag Warning from noon today to 8 PM CDT this evening for
KSZ073-097-101.
MO...Wind Advisory until 8 PM CDT this evening for MOZ066>068-
077>082-088>094-101-102.
Red Flag Warning from noon today to 8 PM CDT this evening for
MOZ055>058-066>071-077>082-088>097-101>105.
&&
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...Hatch
FIRE WEATHER...TitusHazardous weather outlook, Mar 18, 3:04 AM CST, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
404 AM CDT Tue Mar 18 2025
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190915-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
404 AM CDT Tue Mar 18 2025
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Elevated non thunderstorm wind risk.
Significant fire weather risk.
DISCUSSION...
Elevated to significant fire weather conditions will exist
today and a Red Flag Warning has been issued for 12-8 PM.
A Wind Advisory is in effect for portions of the area today with
wind gusts of 40-50 mph expected.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Elevated to significant fire weather conditions will exist
on Wednesday, mainly along and east of Highway 63. Fire danger is
elevated on Thursday and significant on Friday.
Winds on Wednesday will gust to 45 to 55 mph. A Wind Advisory may
be needed.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Titus
Wildfire, Camden
- When
- March 18, 7:00 AM CST to 4:00 PM CST
- Where
- Camden forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.027, -92.766 (the zone’s center; the record gives no point)
Several wildfires occurred across Camden County on March 18th. A total of 1900 acres burned across the western and southern portions of the county.
Wildfire, Taney
- When
- March 18, 6:00 PM CST to March 19, 1:00 PM CST
- Where
- Taney forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 36.655, -93.041 (the zone’s center; the record gives no point)
A Red Flag Warning was in effect on March 18th. A 397 acre wildfire occurred in eastern Taney County in the Mark Twain National Forest. The US Forest Service battled the fire and ultimately contained it.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and High Wind in New Mexico, March 18 to 19, 2025$1.1 million · 71 kt wind · 25 events
- High Wind in Oklahoma, March 18 to 19, 202565 kt wind · 57 events
- High Wind in Texas, March 18 to 19, 2025$25,000 · 77 kt wind · 33 events
- Blizzard and High Wind in Nebraska, March 18 to 19, 202563 kt wind · 48 events
- Dust Storm and High Wind in Texas, March 18 to 19, 202569 kt wind · 45 events
- Dust Storm and High Wind in New Mexico, March 18, 20253 injured · 88 kt wind · 16 events
- Wildfire and Dust Storm in Texas, March 18 to 19, 202576 kt wind · 26 events
- Blizzard and High Wind in Kansas, March 18 to 19, 202561 kt wind · 15 events
- Strong Wind in Illinois, March 18, 2025$15,000 · 6 events
- Blizzard and High Wind in Kansas, March 18 to 19, 202561 kt wind · 12 events
- Winter Storm and Winter Weather in Colorado, March 18 to 19, 202510 events
- Drought in Oklahoma, March 18 to 31, 20259 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1232524, 1232489.